MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OPEN SPINE CLAMP, TITANIUM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OPEN SPINE CLAMP, TITANIUM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9731780
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.Two lot numbers were provided for the spine clamp 110317, 160406.Manufacture date of lot 160406 is 04/06/16.Currently, clarification on which lot number is the suspect spine clamp and which was a separate proactive replacement is unavailable.On 6/26/2017 replacement parts were shipped to site.No parts have been received by manufacturer for evaluation.
 
Event or Problem Description
A site representative reported that during a spinal fusion procedure, the spine clamp screw head was worn.The surgery was completed with the use of another clamp.There was a delay of less than 1 hour.No impact on patient outcome.
 
Additional Manufacturer Narrative
Correction: legal statement inadvertently left off of follow up number 1.
 
Additional Manufacturer Narrative
Correction: part number and udi were inadvertently provided incorrectly in the initial mdr.Correct values are now provided in the appropriate fields.
 
Additional Manufacturer Narrative
Device evaluation: the suspect clamps were returned to the manufacturer and the issue confirmed.During visual inspection many nicks and cuts were observed on the clamps.One clamp was a nick in the threads of one of the adjustment screws which cause difficulty setting the clamp.The other returned clamp was fully functional.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
OPEN SPINE CLAMP, TITANIUM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6711370
Report Number1723170-2017-02908
Device Sequence Number2013670
Product Code HAW
UDI-Device Identifier00643169308879
UDI-Public00643169308879
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K990214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9731780
Device Lot Number110317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer08/11/2017
08/11/2017
02/28/2018
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/11/2017
08/11/2017
03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1